Advertisement

Bulletin of the Iranian Mathematical Society

, Volume 44, Issue 5, pp 1171–1184 | Cite as

Solvability for a Nonlinear Matrix Equation

  • J. Li
  • Y. H. Zhang
Original Paper
  • 29 Downloads

Abstract

In this paper, the matrix equation \(X+\sum _{i=1}^{m}A_{i}^*X^{-q_{i}}A_{i}=I\) with \(0<q_{i}\le 1\) is investigated. Based on the integral representation of matrix functions and the properties of Kronecker product, we discuss the uniqueness of the Hermitian positive definite (HPD) solution of the above equation. Some properties of the HPD solution are obtained.

Keywords

Nonlinear matrix equation Hermitian positive definite solution Kronecker product Integral representation of matrix functions 

Mathematics Subject Classification

Primary 15A24 Secondary 15A48 

Notes

Acknowledgements

The authors are grateful to anonymous referees for their valuable comments and suggestions, which greatly improve the original manuscript of this paper. The work was supported in part by National Nature Science Foundation of China (11601277).

References

  1. 1.
    Anderson Jr., W.N., Morley, T.D., Trapp, G.E.: Positive solutions to \(X=A-BX^{-1}B^{H}\). Linear Algebra Appl. 134, 53–62 (1990)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Bhatia, R.: Matrix Analysis, Graduate Texts in Mathematics. Springer, Berlin (1997)Google Scholar
  3. 3.
    Duan, X.F., Li, C.M., Liao, A.P.: Solutions and perturbation analysis for the nonlinear matrix equation \(X+\sum \_{i=1}^{m}A\_{i}^{*}X^{-1}A\_{i}=I\). Appl. Math. Comput. 218, 4458–4466 (2011)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Engwerda, J.C.: On the existence of a positive definite solution of the matrix equation \(X+A^TX^{-1}A=I\). Linear Algebra Appl. 194, 91–108 (1993)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Guo, C.H., Lancaster, P.: Iterative solution of two matrix equations. Math. Comp. 68, 1589–1603 (1999)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Guo, C.H., Lin, W.W.: The matrix equation \(X+ A^{T}X^{-1}A=Q\) and its application in nano research. SIAM J. Sci. Comput. 32, 3020–3038 (2010)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Hasanov, V.I., El-Sayed, S.M.: On the positive definite solutions of nonlinear matrix equation \(X+ A^*X^{-\delta }A=Q\). Linear Algebra Appl. 412, 154–160 (2006)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Hasanov, V.I., Ivanov, I.G.: On two perturbation estimates of the extreme solutions to the equations \(X\pm A^*X^{-1}A=Q\). Linear Algebra Appl. 413, 81–92 (2006)MathSciNetCrossRefGoogle Scholar
  9. 9.
    He, Y.M., Long, J.H.: On the Hermitian positive definite solution of the nonlinear matrix equation \(X+\sum \_{i=1}^{m}A\_{i}^{*}X^{-1}A\_{i}=I\). Appl. Math. Comput. 216, 3480–3485 (2010)MathSciNetGoogle Scholar
  10. 10.
    Lancaster, P., Rodman, L.: Algebraic Riccati Equ. Oxford Science Publishers, Oxford (1995)zbMATHGoogle Scholar
  11. 11.
    Li, J., Zhang, Y.H.: Perturbation analysis of the matrix equation \(X- A^*X^{-q}A=Q\). Linear Algebra Appl. 431, 1489–1501 (2009)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Liu, A.J., Chen, G.L.: On the Hermitian positive definite solutions of nonlinear matrix equation \(X^{s}+\sum \_{i=1}^{m}A\_{i}^{*}X^{-t\_{i}}A\_{i}=Q\). Appl. Math. Comput. 243, 950–959 (2014)MathSciNetGoogle Scholar
  13. 13.
    Liu, X.G., Gao, H.: On the positive definite solutions of the matrix equations \(X^{s}\pm A^{T}X^{-t}A=I_{n}\). Linear Algebra Appl. 368, 83–97 (2003)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Parodi, M.: La localisation des valeurs caracterisiques desmatrices etses applications. Gauthiervillars, Paris (1959)Google Scholar
  15. 15.
    Pei, W.J., Wu, G.X., Zhou, D.M., Liu, Y.T.: Some inverstigation on Hermitian positive-definite solutions of a nonlinear matrix equation. Int. J. Comput. Math. 91(5), 872–880 (2014)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Reurings, M.C.B.: Symmetric matrix equations. PhD Thesis. Vrije Universiteit, Amsterdan (2003)Google Scholar
  17. 17.
    Sarhan, A.M., El-Shazly, Naglaa M., Shehata, Enas M.: On the existence of extremal positive definite solutions of the nonlinear matrix equation \(X^{r}+\sum \_{i=1}^{m}A\_{i}^{*}X^{\delta \_{i}}A\_{i}=I\). Math. Comput. Model. 51, 1107–1117 (2010)CrossRefGoogle Scholar
  18. 18.
    Sun, J.G., Xu, S.F.: perturbation analysis of the maximal solution of the matrix equation \(X+A^*X^{-1}A=P\) II. Linear Algebra Appl. 362, 211–228 (2003)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Wang, M.H., Wei, M.S., Hu, S.R.: The extremal solution of the matrix equation \(X^{s}+ A^*X^{-q}A=I\). Appl. Math. Comput. 220, 193–199 (2013)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Wang, S.G., Wu, M.X., Jia, Z.Z.: Matrix inequalities. Science Press, Beijing (2006)Google Scholar
  21. 21.
    Wang, J.F., Zhang, Y.H., Zhu, B.R.: The Hermitian positive definite solutions of the matrix equation \(X+A^{*}X^{-q}A=I(q>0)\). Math. Numer. Sinica 26, 61–72 (2004)MathSciNetGoogle Scholar
  22. 22.
    Xu, S.F.: Matrix computation from control system. Higher education press, Beijing (2011)Google Scholar
  23. 23.
    Yin, X.Y., Liu, S.Y., Tiexiang, Li: On positive definite solutions of the matrix equation \(X+ A^*X^{-q}A=Q\;(0<q\le 1)\). Taiwanese J. Math. 16(4), 1391–1407 (2012)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Yin, X.Y., Wen, R.P., Fang, L.: On the nonlinear matrix equation \(X+\sum _{i=1}^{m}A_{i}^{*}X^{-q}A_{i}=Q\;(0<q\le 1)\). Bull. Korean Math. Soc. 51(3), 739–763 (2014)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Zhan, X.: Computing the extremal positive definite solutions of a matrix equations. SIAM J. Sci. Comput. 17, 1167–1174 (1996)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Zhan, X., Xie, J.: On the matrix equation \(X+A^*X^{-1}A=I\). Linear Algebra Appl. 247, 337–345 (1996)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Zhang, F.Z.: Matrix theory: basic results and techniques. Springer, New York (1999)CrossRefGoogle Scholar
  28. 28.
    Zhang, L.: An improved inversion-free method for solving the matrix equation \(X+A^{*}X^{-\alpha }A=Q\). J. Comput. Appl. Math. 253, 200–203 (2013)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Zhou, D.M., Chen, G.L., Zhang, X.Y.: Some inequalities for the nonlinear matrix equation \(X^{s}+A^{*}X^{-t}A=Q:\) Trace, determinant and eigenvalue. Appl. Math. Comput. 224, 21–28 (2013)MathSciNetzbMATHGoogle Scholar

Copyright information

© Iranian Mathematical Society 2018

Authors and Affiliations

  1. 1.School of MathematicsShandong UniversityJinanPeople’s Republic of China
  2. 2.School of Mathematics and StatisticsShandong UniversityWeihaiPeople’s Republic of China

Personalised recommendations